Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 22, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 15, 2012, 6:00 PM EDT for 4 counties in Florida. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2012, 6:00 PM EDT (22:00 UTC)
- Expired
- Jun 15, 2012, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Charlotte County, FL, DeSoto County, FL, Lee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 96 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:05 PM EDT | HAIL 1 | 3 N Port Charlotte, FL | QUARTER SIZED HAIL WAS REPORTED AT PEACHLAND BLVD AND HARBOR BLVD IN PORT CHARLOTTE. |
| Jun 15, 6:14 PM EDT | MARINE TSTM WIND 39 | 5 Ese Punta Gorda, FL | KPGD ASOS MEASURED A WIND GUST OF 34 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 3:56 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WUUS52 KTBW 152200
SVRTBW
FLC015-027-071-115-152245-
/O.NEW.KTBW.SV.W.0022.120615T2200Z-120615T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
600 PM EDT FRI JUN 15 2012
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN SOUTHWEST FLORIDA...
DESOTO COUNTY IN SOUTH CENTRAL FLORIDA...
SARASOTA COUNTY IN WEST CENTRAL FLORIDA...
CHARLOTTE COUNTY IN SOUTHWEST FLORIDA...
* UNTIL 645 PM EDT.
* AT 556 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE SUZY...OR NEAR PORT
CHARLOTTE...AND MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNTA
GORDA...FORT OGDEN...CHARLOTTE HARBOR...CLEVELAND...CHARLOTTE
COUNTY AIRPORT...PIRATE HARBOR...TROPICAL GULF ACRES...BURNT STORE
MARINA...BABCOCK RANCH AND BABCOCK WEBB WMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2678 8208 2687 8207 2689 8210 2692 8211
2695 8207 2694 8211 2691 8214 2692 8216
2701 8222 2715 8200 2687 8164 2665 8200
TIME...MOT...LOC 2200Z 313DEG 23KT 2703 8206
$$2 follow-up statements
772
WWUS52 KTBW 152210
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
610 PM EDT FRI JUN 15 2012
FLC015-027-071-115-152245-
/O.CON.KTBW.SV.W.0022.000000T0000Z-120615T2245Z/
LEE FL-DESOTO FL-SARASOTA FL-CHARLOTTE FL-
610 PM EDT FRI JUN 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL CHARLOTTE...SOUTHEASTERN SARASOTA...SOUTHWESTERN DESOTO
AND NORTHERN LEE COUNTIES...
AT 605 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARBOUR
HEIGHTS...OR NEAR PORT CHARLOTTE...MOVING SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH
OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2678 8208 2687 8207 2689 8210 2692 8211
2695 8207 2694 8211 2691 8214 2692 8216
2701 8222 2715 8200 2687 8164 2665 8200
TIME...MOT...LOC 2210Z 313DEG 23KT 2699 8201
$$305
WWUS52 KTBW 152241
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
641 PM EDT FRI JUN 15 2012
FLC015-027-071-115-152251-
/O.EXP.KTBW.SV.W.0022.000000T0000Z-120615T2245Z/
LEE FL-DESOTO FL-SARASOTA FL-CHARLOTTE FL-
641 PM EDT FRI JUN 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLOTTE...
SOUTHEASTERN SARASOTA...SOUTHWESTERN DESOTO AND NORTHERN LEE COUNTIES
WILL EXPIRE AT 645 PM EDT...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHWESTERN FLORIDA.
LAT...LON 2678 8208 2687 8207 2689 8210 2692 8211
2695 8207 2694 8211 2691 8214 2692 8216
2701 8222 2715 8200 2687 8164 2665 8200
TIME...MOT...LOC 2241Z 320DEG 26KT 2681 8185
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:50 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 15, 1:50 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 150 PM EDT FRI JUN 15 2012 .SHORT TERM (TONIGHT - SUNDAY)... THE COMBINATION OF A DECAYING SFC BOUNDARY OVER SOUTHERN FL...NE FLOW PROVIDED BY PERSISTENT SFC HIGH PRESSURE NEAR THE EASTERN SEABOARD AND ENOUGH LOW LEVEL MOISTURE WILL KEEP GOOD CHANCES FOR THUNDERSTORMS AND SHOWERS LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. MAIN AREAS AFFECTED BY SIGNIFICANT THUNDERSTORMS SHOULD BE THE SOUTHERN ZONES OF THE CWA...BASICALLY THE INTERSTATE 4 CORRIDOR AND SOUTHWARD. AN AREA OF LARGE THUNDERSTORMS HAS ALSO DEVELOPED ON THE OPEN EASTERN GULF WATERS...WHICH IS NOW SLOWLY DRIFTING TOWARDS THE FL WEST COAST. NHC WILL CONTINUE TO CLOSELY MONITOR THE PROGRESS OF THIS SYSTEM...BUT TROPICAL DEVELOPMENT IS NOT ANTICIPATED AT THIS TIME. ONCE CONVECTION ACTIVITY ENDS TONIGHT...PLENTY OF CLOUD COVER/CONVECTIVE DEBRIS SHOULD LINGER OVER THE AREA BUT WITH OVERALL CONDITIONS BEGINNING TO BECOME DRIER AS HIGH PRESSURE ESTABLISHES TO THE NORTH OF THE STATE. FOR THE REST THE WEEKEND...SUBSIDENCE AND A DRIER AIRMASS WILL FILTER FROM THE NORTH AND BRINGING A BREEZY NORTHEASTERLY WIND FLOW. RAIN CHANCES ACROSS THE AREA DROP TO ISOLATED/20 PERCENT...AND EVEN DRIER ON SUNDAY. DAYTIME TEMPERATURES WILL GO BACK TO A FEW DEGREES ABOVE NORMAL EACH DAY WITH HIGHS CLIMBING INTO THE LOWER 90S WITH NEAR NORMAL LOWS IN THE 70S. .LONG TERM (SUNDAY NIGHT - THURSDAY)... U/L RIDGE WILL BEGIN TO BUILD OVER THE SOUTHEAST U.S. AND FLORIDA MONDAY...WITH HEIGHTS GRADUALLY INCREASING THROUGH THE WEEK WITH STRONG SUBSIDENCE OVER THE FORECAST AREA. SURFACE HIGH PRESSURE WILL HOLD OVER THE MID ATLANTIC THROUGH THE PERIOD WITH EASTERLY BOUNDARY LAYER FLOW EACH DAY. COMBINATION OF STRONG SUBSIDENCE... DRY AIR ALOFT...SLIGHTLY LOWER SURFACE DEW POINTS...AND EASTERLY FLOW WILL ALLOW DAYTIME TEMPERATURES TO CLIMB ABOVE CLIMATIC NORMALS WITH SOME REGIONS REACHING THE MID AND POSSIBLY UPPER 90S. MOS GUIDANCE ALTHOUGH ABOVE NORMAL...APPEARS SEVERAL DEGREES TOO LOW WITH MAX TEMPS. DRY AIR ALOFT AND STRONG SUBSIDENCE OVER THE FORECAST AREA WILL ONLY ALLOW FOR VERY LOW POPS EACH DAY...WITH PREDOMINATELY DRY CONDITIONS THROUGH THE PERIOD. && .AVIATION... VFR CONDITIONS AT ALL TERMINALS EARLY THIS AFTERNOON. THUNDERSTORM ACTIVITY NOW DEVELOPING FROM NORTH TAMPA BAY EASTWARD TO ORLANDO. THIS CONVECTION IS EXPECTED TO EVOLVE SOUTH/SOUTHWEST...WITH ALL TERMINALS INCLUDING ASSOCIATED TEMPOS FOR BRIEF THUNDER/MVFR RESTRICTIONS. BRIEF LOWER VIS RESTRICTIONS POSSIBLE WITH HEAVIER RAINS. ACTIVITY WILL DIMINISH DURING THE LATE EVENING. AREAS WITH SUBSTANTIAL RAINFALL MAY EXPERIENCE IFR/MVFR FOG/CIGS LATE NIGHT. POTENTIAL CAN BE REVISED ONCE RAINFALL PATTERNS ARE MORE CERTAIN. && .MARINE... A WEAKENING FRONTAL BOUNDARY ACROSS THE CENTRAL WATERS WILL CONTINUE TO DRIFT SOUTHWARD WHILE BREAKING APART THROUGH SATURDAY. HIGH PRESSURE BUILDS SOUTH ALONG THE EASTERN SEABOARD BEHIND THE FRONTAL PASSAGE WITH WINDS SHIFTING TO THE NORTHEAST...THEN EAST AND INCREASING LATER TONIGHT. EXERCISE CAUTION WILL BE RAISED FOR THE NORTHERN WATERS FOR THE 4 PM FORECAST ISSUANCE...AND WILL DEFER TO FOLLOWING SHIFTS TO EITHER EXPAND OR INCREASE TO ADVISORY IF NECESSARY. EASTERLY WINDS WILL PREVAIL ON SUNDAY AND THROUGH EARLY NEXT WEEK WITH AN EVENING SURGE OF WINDS LIKELY EACH DAY AS SURFACE HIGH PRESSURE PERSISTS NORTH OF THE WATERS. && .FIRE WEATHER... HIGH PRESSURE WILL BUILD INTO THE FL PENINSULA FROM THE NORTH/NE THROUGH THE UPCOMING WEEKEND...ALLOWING DRIER AIR TO ARRIVING ON DEEP EAST TO NORTHEAST FLOW. THE DRIER AIR WILL HELP LIMIT AFTERNOON/EVENING THUNDERSTORM ACTIVITY TO ONLY ISOLATED TO WIDELY SCATTERED ACTIVITY...WITH BEST CHANCES FOR RAIN OCCURRING FROM TAMPA BAY SOUTHWARD ALONG THE COAST. DESPITE THE DRIER AIR ARRIVING... CURRENTLY DO NOT ANTICIPATE ANY SIGNIFICANT AREAS OF CRITICAL RELATIVE HUMIDITY VALUES THROUGH AT LEAST SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 91 73 90 / 20 20 20 10 FMY 74 91 72 92 / 20 20 20 10 GIF 72 90 71 91 / 20 20 10 10 SRQ 74 91 71 90 / 20 20 20 10 BKV 68 91 66 90 / 20 20 20 10 SPG 76 89 75 89 / 20 20 20 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...22/AR LONG TERM...13/OGLESBY AVIATION/FIRE WEATHER...14/MROCZKA
Hazardous weather outlook, Jun 15, 5:07 AM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 507 AM EDT FRI JUN 15 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-152115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 507 AM EDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH THE GREATEST AREAL COVERAGE SOUTH OF INTERSTATE 4. A FEW STORMS THIS AFTERNOON MAY BE STRONG TO SEVERE WITH DAMAGING WINDS...QUARTER SIZE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THOSE PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ALERT TO RAPIDLY CHANGING CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS OVER SOUTHWEST FLORIDA SATURDAY AFTERNOON MAY PRODUCE WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Special weather statement, Jun 15, 3:33 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
333 PM EDT FRI JUN 15 2012
FLZ051-055-152015-
HILLSBOROUGH-MANATEE-
333 PM EDT FRI JUN 15 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTH CENTRAL
MANATEE AND SOUTHERN HILLSBOROUGH COUNTIES FOR A STRONG THUNDERSTORM
WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 415 PM EDT...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR SOHO...OR NEAR TAMPA...MOVING
SOUTHEAST AT 15 MPH WILL AFFECT RAYMOND JAMES STADIUM...TAMPA
INTERNATIONAL AIRPORT...YBOR CITY AND TAMPA.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2803 8250 2783 8212 2763 8229 2777 8245
2779 8243 2781 8245 2782 8241 2783 8244
2789 8241 2792 8248 2782 8246 2781 8250
2787 8256 2793 8254 2794 8257
TIME...MOT...LOC 1934Z 306DEG 14KT 2790 8248Local storm report, Jun 15, 3:59 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
359 PM EDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM MARINE TSTM WIND 2 WNW MACDILL AIR FORCE 27.86N 82.55W
06/15/2012 M45 MPH HILLSBOROUGH FL MESONET
THE PORTS STATION AT OLD PORT TAMPA MEASURED A WIND GUST
OF 39 KNOTS.
0344 PM MARINE TSTM WIND MACDILL AIR FORCE BASE 27.85N 82.52W
06/15/2012 M44 MPH HILLSBOROUGH FL AWOS
THE AWOS AT MACDILL AIR FORCE BASE MEASURED A WIND GUST
OF 38 KNOTS.
&&
COLSONLocal storm report, Jun 15, 4:09 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
409 PM EDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL APOLLO BEACH 27.77N 82.41W
06/15/2012 E0.70 INCH HILLSBOROUGH FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED DIME SIZE HAIL IN APOLLO
BEACH.
&&
COLSONSpecial weather statement, Jun 15, 4:14 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
414 PM EDT FRI JUN 15 2012
FLZ051-055-152100-
HILLSBOROUGH-MANATEE-
414 PM EDT FRI JUN 15 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
MANATEE AND SOUTH CENTRAL HILLSBOROUGH COUNTIES FOR A STRONG
THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 500 PM
EDT...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR SUN CITY CENTER...OR 13 MILES
SOUTHWEST OF FISH HAWK...MOVING SOUTHEAST AT 20 MPH WILL AFFECT
GIBSONTON...RUSKIN...APOLLO BEACH AND SUN CITY CENTER.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO DIME SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHWESTERN FLORIDA.
LAT...LON 2773 8249 2775 8249 2777 8245 2779 8243
2781 8245 2782 8241 2784 8241 2783 8244
2785 8244 2786 8241 2789 8242 2800 8235
2758 8206 2743 8244 2764 8257
TIME...MOT...LOC 2014Z 331DEG 18KT 2773 8237Special weather statement, Jun 15, 4:45 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
445 PM EDT FRI JUN 15 2012
FLZ057-061-062-152130-
DE SOTO-HIGHLANDS-CHARLOTTE-
445 PM EDT FRI JUN 15 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CHARLOTTE...SOUTHEASTERN DESOTO AND SOUTHWESTERN HIGHLANDS COUNTIES
FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS VALID UNTIL
530 PM EDT...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED 13 MILES WEST OF VENUS...OR 16 MILES
SOUTHWEST OF LAKE PLACID...MOVING SOUTHEAST AT 15 MPH WILL AFFECT
VENUS.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO DIME SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHWESTERN FLORIDA.
LAT...LON 2703 8127 2703 8155 2694 8156 2691 8166
2714 8171 2725 8151 2705 8126 2704 8126
TIME...MOT...LOC 2045Z 329DEG 13KT 2712 8155Special weather statement, Jun 15, 5:08 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 508 PM EDT FRI JUN 15 2012 FLZ055-060-152200- MANATEE-SARASOTA- 508 PM EDT FRI JUN 15 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MANATEE AND NORTH CENTRAL SARASOTA COUNTIES FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 600 PM EDT... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A STRONG THUNDERSTORM LOCATED 6 MILES EAST OF LAKE MANATEE STATE PARK...OR 21 MILES EAST OF PALMETTO...MOVING SOUTHEAST AT 15 MPH WILL AFFECT MYAKKA CITY. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES. HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR SOUTHWESTERN FLORIDA. LAT...LON 2737 8206 2717 8243 2744 8255 2763 8221 TIME...MOT...LOC 2108Z 329DEG 14KT 2748 8222
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:58 PM EDT | Special Weather Statement | TBW | Pinellas | 17 min |
| Jun 15, 3:19 PM EDT | Special Marine Warning | TBW | 41 min | |
| Jun 15, 3:21 PM EDT | Special Marine Warning | TBW | 39 min | |
| Jun 15, 3:33 PM EDT | Special Weather Statement | TBW | Hillsborough | 42 min |
| Jun 15, 4:14 PM EDT | Special Weather Statement | TBW | Hillsborough, Manatee | 46 min |
| Jun 15, 4:45 PM EDT | Special Weather Statement | TBW | Glades | 45 min |
| Jun 15, 5:08 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 52 min |
| Jun 15, 5:34 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Manatee, Sarasota | 26 min |
| Jun 15, 6:00 PM EDT | Special Marine Warning | TBW | 45 min | |
| Jun 15, 6:44 PM EDT | Special Weather Statement | TBW | Lee | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.